MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM 04.01.0172 GLENOSPHERE 36XØ27; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM 04.01.0172 GLENOSPHERE 36XØ27; SHOULDER GLENOSPHERE
Catalog Number 04.01.0172
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 november 2023 lot 179112: 115 items manufactured and released on 26-mar-2018.Expiration date: 2023-03-14.No anomalies found related to the problem.To date, 101 items of the same lot have been sold with no similar reported event during the period of review.Analysis performed by r&d manager: the presence of ring marks on the glenosphere backsurface and the damage on the screw heads suggest a contact between the involved components.It is not possible to determine whether the screws were positioned proud from the baseplate during the surgery or the screws backed off leading to contact between the screws and the glenosphere.No action is suggested.Other components involved: reverse shoulder system 04.01.0156 glenoid baseplate ø27x35 (k170452) lot 183534: 50 items manufactured and released on 25-jul-2018.Expiration date: 2023-07-17.No anomalies found related to the problem.To date, 22 items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0158 glenoid polyaxial locking screw - l18 (k170452) lot 1811899: 150 items manufactured and released on 21-mar-2019.Expiration date: 2024-03-09.No anomalies found related to the problem.To date, 143 items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0159 glenoid polyaxial locking screw - l22 (k170452) lot 1811900: 160 items manufactured and released on 21-mar-2019.Expiration date: 2024-03-09.No anomalies found related to the problem.To date, 152 items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0160 glenoid polyaxial locking screw - l26 (k170452) lot 1811901: 250 items manufactured and released on 21-mar-2019.Expiration date: 2024-03-09.No anomalies found related to the problem.To date, 246 items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0159 glenoid polyaxial locking screw - l22 (k170452) lot 182474: 378 items manufactured and released on 07-sept-2018.Expiration date: 2023-08-28.No anomalies found related to the problem.To date, 363 items of the same lot have been sold with no similar reported event during the period of review.Only 2 of the 4 screws implanted were damaged but it was not possible to know which ones.The batch review of all screws have been included.
 
Event or Problem Description
At 3 years and 5 months from the primary, the patient came in reporting pain and a limited range of motion due to dissociation of the glenosphere from the baseplate.The cause of the dissociation is unknown.The surgeon revised the liner and glenosphere and the surgery was completed successfully.There are screw ring marks on the back side of the glenosphere, and two polyaxial screw heads were also found to be damaged.A mild degree of metallosis was also observed.
 
Additional Manufacturer Narrative
On 12-december-2023 we have received the implants visual inspection performed by r&d project manager: mild circumferential signs are visible on the convex backsurface of the glenosphere due to friction with at least one peripheral glenoid screw.It is not possible to state whether the screw was positioned proud form the baseplate after the primary surgery or it backed out in the following months.The glenosphere screw shows circular scratches on the outer surface.

Brand Name
REVERSE SHOULDER SYSTEM 04.01.0172 GLENOSPHERE 36XØ27
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18272871
Report Number3005180920-2023-00959
Device Sequence Number12685535
Product Code PHX
UDI-Device Identifier07630040706599
UDI-Public07630040706599
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Catalogue Number04.01.0172
Device Lot Number179112
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian